Quantum Jumps of Normal Polytopes

Cite This

Files in this item

Files Size Format View

There are no files associated with this item.

BRUNS, Winfried, Joseph GUBELADZE, Mateusz MICHALEK, 2016. Quantum Jumps of Normal Polytopes. In: Discrete & Computational Geometry. Springer. 56(1), pp. 181-215. ISSN 0179-5376. eISSN 1432-0444. Available under: doi: 10.1007/s00454-016-9773-7

@article{Bruns2016Quant-52322, title={Quantum Jumps of Normal Polytopes}, year={2016}, doi={10.1007/s00454-016-9773-7}, number={1}, volume={56}, issn={0179-5376}, journal={Discrete & Computational Geometry}, pages={181--215}, author={Bruns, Winfried and Gubeladze, Joseph and Michalek, Mateusz} }

Gubeladze, Joseph 2021-01-08T12:21:34Z Gubeladze, Joseph 2016 eng Bruns, Winfried Bruns, Winfried 2021-01-08T12:21:34Z We introduce a partial order on the set of all normal polytopes in R<sup>d</sup>. This poset NPol(d) is a natural discrete counterpart of the continuum of convex compact sets in R<sup>d</sup>, ordered by inclusion, and exhibits a remarkably rich combinatorial structure. We derive various arithmetic bounds on elementary relations in NPol(d), called quantum jumps. The existence of extremal objects in NPol(d) is a challenge of number theoretical flavor, leading to interesting classes of normal polytopes: minimal, maximal, spherical. Minimal elements in NPol(5) have played a critical role in disproving various covering conjectures for normal polytopes in the 1990s. Here we report on the first examples of maximal elements in NPol(4) and NPol(5), found by a combination of the developed theory, random generation, and extensive computer search. Quantum Jumps of Normal Polytopes Michalek, Mateusz Michalek, Mateusz terms-of-use

This item appears in the following Collection(s)

Search KOPS


Browse

My Account